Alert archive / West Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jan 30, 2021, 10:05 PM EST for 8 counties in West Virginia; Gallia County, Ohio. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 30, 2021, 10:05 PM EST (03:05 UTC)
- Expired
- Jan 30, 2021, 11:00 PM EST
- In force
- 55 min
- Issued by
- NWS Charleston, WV
Counties Gallia County, OH, Boone County, WV, Cabell County, WV, Fayette County, WV, Kanawha County, WV, Lincoln County, WV, Mason County, WV, Putnam County, WV, Raleigh County, WV
The radar
The Charleston,WV radar (KRLX), 22 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 3.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
144
WWUS81 KRLX 310305
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
1005 PM EST Sat Jan 30 2021
OHZ086-087-WVZ006-007-013>016-026-515>518-520-310400-
Lawrence-Gallia-Southeast Nicholas-Roane-Kanawha-Lincoln-Northwest
Fayette-Northwest Raleigh-Southeast Raleigh-Boone-Mason-Southeast
Fayette-Cabell-Putnam-
1005 PM EST Sat Jan 30 2021
...AN AREA OF HEAVY SNOW WILL AFFECT SOUTHEASTERN GALLIA...
SOUTHEASTERN LAWRENCE...CENTRAL MASON...CABELL...PUTNAM...KANAWHA...
LINCOLN...SOUTHWESTERN ROANE...RALEIGH...FAYETTE AND BOONE
COUNTIES...
At 1003 PM EST, an area of heavy snow was moving northeast at 35 mph
across southern and southwestern West Virginia.
Through 11 PM EST, Heavy snow with this band will rapidly reduce
visibilities and produce quick snow accumulations across...
Charleston, Huntington, Beckley, Nitro, Gallipolis, Madison,
Fayetteville, Hinton, Winfield, Hamlin, Proctorville, Babcock State
Park, Jefferson, South Charleston, St. Albans, Dunbar, Oak Hill,
Hurricane, Barboursville and Sissonville.
This includes the following highways...
Interstate 79 between mile markers 1 and 21.
Interstate 77 in West Virginia between mile markers 96 and 117.
Interstate 64 in West Virginia between mile markers 6 and 57.
West Virginia Turnpike between mile markers 28 and 95.
Interstate 64 in West Virginia between mile markers 120 and 136.
Route 119 between mile markers 43 and 80.
Route 19 between mile markers 1 and 32.
Visibilities will drop quickly to less than a mile in this area of
heavy snow.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 3778 8146 3781 8172 3802 8196 3802 8221
3803 8221 3831 8228 3844 8259 3884 8239
3876 8181 3856 8163 3861 8152 3868 8154
3849 8126 3823 8119 3815 8081 3808 8089
3787 8075 3782 8094 3768 8088 3752 8123
TIME...MOT...LOC 0303Z 210DEG 30KT 3850 8246 3842 8190 3796 8120 3768
8091
$$
HARTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jan 30, 9:15 PM EST, 50 minutes earlier.
Area forecast discussion, Jan 30, 9:15 PM EST, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Charleston WV
915 PM EST Sat Jan 30 2021
.SYNOPSIS...
Winter storm tonight and Sunday impacts portions of the region.
Light snow nearly areawide on Monday, lingering into Tuesday.
&&
.NEAR TERM /THROUGH SUNDAY/...
As of 900 PM Saturday...
...BAND OF HEAVY SNOW TO BRIEFLY IMPACT HUNTINGTON TO
CHARLESTON METRO AREAS THIS EVENING...
Rather impressive H7-H4 layer differential vorticity values this
evening are aiding in a convective band of precip moving
northeast into the area. GOES imagery indicates continued
cooling cloud tops with the band and area METARS and webcams
indicate a heavy thumping of snow is occurring with the onset of
precip. Aforementioned wet bulbing is starting to occur across
southern/southwest WV and snow should start to occur soon from
Huntington to Pineville. Pockets of rain may mix in with the
onset of precip, but a quick transition to all snow is likely
for a brief period. This initial burst of snow will likely
accumulate on area roadways, but the trend so far this evening
has been for snow on roads to melt approx 30 min after the snow
lets up. However, experimental internal data regarding the
probability of subfreezing roadways indicates the risk of slick
spots may be increasing along and north of I-64. Something to
keep in mind...
Even though a period of snow is likely this evening, warmer air
is staring to nose into the area, which may allow the snow to
switch back over to rain on the southwest/back end of this
initial band of precip.
As of 706 PM Saturday...
Initial batch of precip is currently moving NE across Kentucky
and is mostly reaching the surface as wet snow (with
accumulations reported). A stout dry layer in the lower levels
of the atmosphere is resulting in significant evaporational
cooling and associated wet-bulbing...with observations across
eastern KY reporting a drop in sfc temps of five degrees F in
40 minutes. This evaporational cooling should start to occur
across our southern and southwestern CWA over the next several
hours and should result in this band of precip also reaching
the ground as snow across our area. As such, an inch or two of
snow may occur this evening for NE KY and far southwestern WV.
Given that, and to fall in line with WFOs ILN and JKL, I have
expanded the Winter Wx Advisory to cover all of our NE KY
counties...effective until midnight tonight. Most accumulations
should be on grassy and elevated surfaces (including
bridges/overpasses), with some secondary roads also likely being
impacts.
Elsewhere, some adjustments to POPs have been made to account
for current expected timing of the precip band. This did result
in a modest increase in snow amounts for this evening/overnight
for central West Virginia. Some sleet may also mix in at times.
Also adjusted hourly temps downward some for this evening,
owing to current observations and also expected wet-bulbing.
As of 110 PM Saturday...
A warm front associated with a developing low over the central
plains will provide isentropic forcing for ascent this evening
resulting in an initial band of precipitation crossing from SW to
NE. Substantially dry (in excess of 10C mean dew point depressions
below 15kft msl) will yield an initial abundance of virga that
should wet bulb the column down to saturation over the course of a
few hours. Initial rain/snow delineation likely to be a bit tricky
with the wet bulbing and have elected a rather wide temperature
margin for rain/snow mix.
Should see at least a few hours of a lull in precipitation around
midnight with rates picking up again in the predawn hours as broader
dynamic forcing approaches. H850 flow increases in response and will
see the start of a very complex winter precipitation event beginning
to unfold. Warm nose temperatures over much of the lowlands of WV
should be sufficiently warm for complete melting of any hydrometeors
falling through it from early Sunday through at least Sunday evening
and that's the only easy piece of the forecast. Across SE OH and N
WV precipitation begins as snow and likely remains snow through just
around daybreak Sunday. This should yield a general 1 to 3 inches
across N WV, with 2 to 5 inches across SE OH. As the warm nose
progresses north around daybreak, a little wintry mix could start
getting in on the act as well. Did elect to expand winter weather
advisories for 1-2 tiers of counties in N WV to account for a rather
limited and brief freezing rain threat with this coupled with 1 to 3
inches of snow falling previously. 12Z guidance has shifted the
track of the low a little further south and this could yield some
marginal warning snow amounts mainly in Perry and Morgan county.
After collaboration with our neighbors, will stay with only an
advisory for now and monitor the next model run for a short-
fused upgrade.
In the mountains and foothills precipitation begins and snow and
likely remains snow through at least daybreak Sunday with
accumulations of around 5 to 8 inches along the highest ridges and 3
to 5 inches in the remaining mountains and foothills. Forecast
soundings in the mountains continue to indicate a relatively weak
warm nose eventually working its way east coupled with an initially
rather deep subfreezing layer. This would yield a snow to sleet
transition (perhaps mixing with freezing rain where the surface cold
air is most shallow) by late morning early afternoon. A dry slot
begins to push up into the higher terrain by Sunday afternoon with a
loss of cloud ice possible. Given the complexities of the forecast,
did not attempt to delineate between freezing rain and freezing
drizzle - the activity in the afternoon is more likely to be the
latter. Overall, mountain and foothill ice accumulations have been
reduced over previous forecast cycles owing to marginal thermal
profiles and relatively deep cold air below the melting layer. Could
still see ice accumulations mainly around the tenth of an inch mark,
with some locally higher amounts in the areas most favored for
CAD.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
As of 130 PM Saturday...
The system will slide across the area Sunday night and Monday.
Models are showing the warm wedge collapsing Sunday night,
creating a complicated forecast allowing for a wintry mix of
precipitation into Monday. Some areas in the mountains could
continue with some freezing rain Sunday night. Behind the system
Monday night, the air should get cold enough for all remaining
areas to transition to light snow.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 1210 PM Saturday...
A north to northwesterly wind flow with cold air advection and
some upslope into the mountains will keep the chances for light
snow in the area for Tuesday and Tuesday night, possibly into
Wednesday in the mountains.
Brief high pressure can be expected for Wednesday night.
Models then diverge considerably with systems for Thursday
through Saturday, leaving low confidence for any particular
solution.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
As of 700 PM Saturday...
Lowering of CIGs and eventually VSBYs expected tonight. Band of
wintry precip will spread NE across the region this evening,
likely bringing some -SNPL to most aerodromes. Wintry precip may
mix with/change to -RA overnight for KCRW/KHTS. VSBYs likely to
lower significantly once -SN occurs, with VFR VSBYs prevailing
aside from precip occurrence.
Once it starts, -SN likely to continue for much of the second
half of the night at KCKB (and possibly KPKB/KEKN). Difficult
to say with much certainty the precip type expected elsewhere
overnight, but likely to feature a variety of wx conditions
reported in METARS. A lull in precip areawide may occur for
portions of Sunday, but MVFR CIGs are likely to prevail.
Weak Erly sfc winds overnight, becoming SErly 5 to 10 kts on
Sunday (gustier at KBKW).
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY...
FORECAST CONFIDENCE: Medium with flight rules. Low with precip
type.
ALTERNATE SCENARIOS: Transitions between wintry and liquid
precip likely at times tonight.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE SUN
UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11
EST 1HRLY 19 20 21 22 23 00 01 02 03 04 05 06
CRW CONSISTENCY H H H H H H H H H H L H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H M H H H H
EKN CONSISTENCY H H H H H H L H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H M H
AFTER 00Z MONDAY...
IFR at times Monday and Tuesday.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Winter Storm Warning until 10 PM EST Sunday for WVZ516-518-520-
523-524.
Winter Weather Advisory until 10 PM EST Sunday for WVZ034-515-
517-519-521-522-525-526.
Winter Weather Advisory until 10 AM EST Sunday for WVZ010-011-
020-030>032-039-040.
OH...Winter Weather Advisory until 10 AM EST Sunday for OHZ066-067-
075-076.
Winter Weather Advisory until 7 AM EST Sunday for OHZ083>087.
KY...Winter Weather Advisory until midnight EST tonight for
KYZ101>103-105.
VA...None.
&&
SYNOPSIS...RPY/JP
NEAR TERM...RH/JP
SHORT TERM...RPY
LONG TERM...RPY
AVIATION...RHHazardous weather outlook, Jan 30, 12:35 PM EST, 9 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 1235 PM EST Sat Jan 30 2021 WVZ010-011-020-030>032-039-040-311745- Pleasants-Tyler-Doddridge-Lewis-Harrison-Taylor-Upshur-Barbour- 1235 PM EST Sat Jan 30 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SUNDAY... This Hazardous Weather Outlook is for portions of central West Virginia and northern West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ083>087-311745- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH- 1235 PM EST Sat Jan 30 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SUNDAY... This Hazardous Weather Outlook is for portions of southeast Ohio. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ516-518-520-523-524-311745- Southeast Raleigh-Southeast Fayette-Southeast Nicholas- Northwest Pocahontas-Southeast Pocahontas- 1235 PM EST Sat Jan 30 2021 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST SUNDAY... This Hazardous Weather Outlook is for portions of northeast West Virginia and southeast West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ034-515-517-519-521-522-525-526-311745- Wyoming-Northwest Raleigh-Northwest Fayette-Northwest Nicholas- Northwest Webster-Southeast Webster-Northwest Randolph- Southeast Randolph- 1235 PM EST Sat Jan 30 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST SUNDAY... This Hazardous Weather Outlook is for portions of northeast West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-VAZ003-004-WVZ005>009-013>019-024>029-033-311745- Greenup-Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Cabell- Mason-Jackson WV-Wood-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun- Ritchie-Mingo-Logan-Boone-Clay-Braxton-Gilmer-McDowell- 1235 PM EST Sat Jan 30 2021 This Hazardous Weather Outlook is for northeast Kentucky, southwest Virginia, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...This Afternoon and Tonight. Snow tonight may bring light accumulations before mixing with and then changing to rain late tonight or Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-067-075-076-311745- Perry-Morgan-Athens-Washington- 1235 PM EST Sat Jan 30 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SUNDAY... This Hazardous Weather Outlook is for portions of southeast Ohio. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jan 30, 8:38 PM EST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Charleston WV
838 PM EST Sat Jan 30 2021
KYZ101>103-105-OHZ087-WVZ005-006-013-024>026-310215-
Boyd-Greenup-Carter-Lawrence-Lawrence-Boone-Lincoln-Logan-Mingo-
Wayne-Cabell-
838 PM EST Sat Jan 30 2021
...A BAND OF HEAVY SNOW WILL AFFECT
BOYD...GREENUP...LAWRENCE...CARTER...
LAWRENCE...CABELL...MINGO...LINCOLN...LOGAN...WAYNE AND WEST CENTRAL
BOONE COUNTIES...
At 833 PM EST, a band of heavy snow was moving across eastern
Kentucky and portions of southeast Ohio.
Through 915 PM this heavy snow may impact... Huntington, Ashland,
Portsmouth, Ironton, Grayson, Louisa, Coal Grove, Logan, Olive Hill,
Wayne, Hamlin, Chesapeake, Proctorville, Blaine, Beech Fork State
Park, Cannonsburg, Lake Vesuvius, Grayson Lake State Park,
Yatesville Lake State Park and Carter Caves State Park.
This includes the following highways...
Interstate 64 in Kentucky between mile markers 149 and 191.
Interstate 64 in West Virginia between mile markers 1 and 24.
Route 119 between mile markers 1 and 44.
Visibilities will drop quickly to less than a mile in this band of
heavy snow.
Quick accumulations and slick spots will be possible on area roads,
but snow on primary roadways should generally melt within 30 minutes
after the heavier snow ends.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 3834 8323 3873 8303 3875 8288 3857 8281
3875 8266 3857 8232 3822 8193 3757 8184
3754 8187 3755 8213 3796 8253 3788 8262
3800 8294 3797 8301 3811 8289 3817 8292
3827 8317 3819 8323 3821 8330 3832 8334
TIME...MOT...LOC 0133Z 233DEG 35KT 3857 8342 3827 8286 3792 8246 3740
8254
HARTLocal storm report, Jan 30, 9:02 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
902 PM EST SAT JAN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM SNOW 1 W WARNOCK 38.49N 83.02W
01/30/2021 M0.5 INCH GREENUP KY CO-OP OBSERVER
SNOW STILL FALLING
&&
EVENT NUMBER RLX2100163
HARTSpecial weather statement, Jan 30, 9:23 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Charleston WV
923 PM EST Sat Jan 30 2021
KYZ105-WVZ005>007-013>015-024>026-310300-
Lawrence-Boone-Mason-Kanawha-Lincoln-Logan-Mingo-Wayne-Cabell-Putnam-
923 PM EST Sat Jan 30 2021
...AN AREA OF HEAVY SNOW WILL AFFECT NORTHEASTERN LAWRENCE...SOUTHERN
MASON...CABELL...MINGO...PUTNAM...CENTRAL KANAWHA...LINCOLN...
LOGAN...WAYNE AND BOONE COUNTIES...
At 919 PM EST, a band of heavy snow was moving northeast at 30 mph
across southwestern West Virginia.
Heavy snow with this band may produce quick snow accumulations
across... Charleston, Huntington, Nitro, Williamson, Madison,
Winfield, Logan, Wayne, Hamlin, Proctorville, Beech Fork State Park,
Jefferson, South Charleston, St. Albans, Dunbar, Hurricane,
Barboursville, Kenova, Sissonville and Milton.
This includes the following highways...
Interstate 79 between mile markers 1 and 4.
Interstate 77 in West Virginia between mile markers 96 and 114.
Interstate 64 in West Virginia between mile markers 1 and 57.
West Virginia Turnpike between mile markers 68 and 95.
Route 119 between mile markers 1 and 80.
Visibilities will drop quickly to less than a mile in this area of
heavy snow.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 3825 8260 3842 8260 3844 8233 3858 8229
3861 8217 3871 8218 3884 8199 3856 8167
3814 8134 3797 8138 3799 8151 3793 8157
3786 8156 3755 8213 3765 8218 3763 8221
3768 8230 3776 8231 3796 8252 3827 8264
TIME...MOT...LOC 0219Z 230DEG 25KT 3848 8228 3830 8209 3814 8196 3791
8177
HARTLocal storm report, Jan 30, 9:33 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
933 PM EST SAT JAN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM SNOW CLINTWOOD 37.15N 82.46W
01/30/2021 M0.5 INCH DICKENSON VA SOCIAL MEDIA
&&
EVENT NUMBER RLX2100164
HARTLocal storm report, Jan 30, 10:00 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1000 PM EST SAT JAN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM SNOW 2 S CEREDO 38.37N 82.55W
01/30/2021 M0.3 INCH WAYNE WV OFFICIAL NWS OBS
OFFICIAL SNOWFALL TOTAL SO FAR FOR KHTS
&&
EVENT NUMBER RLX2100165
HARTSpecial weather statement, Jan 30, 10:05 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
1005 PM EST Sat Jan 30 2021
OHZ086-087-WVZ006-007-013>016-026-515>518-520-310400-
Lawrence-Gallia-Southeast Nicholas-Roane-Kanawha-Lincoln-Northwest
Fayette-Northwest Raleigh-Southeast Raleigh-Boone-Mason-Southeast
Fayette-Cabell-Putnam-
1005 PM EST Sat Jan 30 2021
...AN AREA OF HEAVY SNOW WILL AFFECT SOUTHEASTERN GALLIA...
SOUTHEASTERN LAWRENCE...CENTRAL MASON...CABELL...PUTNAM...KANAWHA...
LINCOLN...SOUTHWESTERN ROANE...RALEIGH...FAYETTE AND BOONE
COUNTIES...
At 1003 PM EST, an area of heavy snow was moving northeast at 35 mph
across southern and southwestern West Virginia.
Through 11 PM EST, Heavy snow with this band will rapidly reduce
visibilities and produce quick snow accumulations across...
Charleston, Huntington, Beckley, Nitro, Gallipolis, Madison,
Fayetteville, Hinton, Winfield, Hamlin, Proctorville, Babcock State
Park, Jefferson, South Charleston, St. Albans, Dunbar, Oak Hill,
Hurricane, Barboursville and Sissonville.
This includes the following highways...
Interstate 79 between mile markers 1 and 21.
Interstate 77 in West Virginia between mile markers 96 and 117.
Interstate 64 in West Virginia between mile markers 6 and 57.
West Virginia Turnpike between mile markers 28 and 95.
Interstate 64 in West Virginia between mile markers 120 and 136.
Route 119 between mile markers 43 and 80.
Route 19 between mile markers 1 and 32.
Visibilities will drop quickly to less than a mile in this area of
heavy snow.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 3778 8146 3781 8172 3802 8196 3802 8221
3803 8221 3831 8228 3844 8259 3884 8239
3876 8181 3856 8163 3861 8152 3868 8154
3849 8126 3823 8119 3815 8081 3808 8089
3787 8075 3782 8094 3768 8088 3752 8123
TIME...MOT...LOC 0303Z 210DEG 30KT 3850 8246 3842 8190 3796 8120 3768
8091
HARTThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 8:38 PM EST | Special Weather Statement | RLX | Cabell, Lincoln, Logan, Mingo, Wayne | 37 min |
| Jan 30, 9:23 PM EST | Special Weather Statement | RLX | Boone, Cabell, Kanawha, Lincoln, Logan, Mason and 3 more | 37 min |
Nearby
Special Weather Statements in West Virginia, 2021Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.